Effects after stopping ibruvica/ibutinib - CLL Support

CLL Support

18,424 members30,551 posts

Effects after stopping ibruvica/ibutinib

0989098909 profile image

My doctor stopped it as he felt it wasn't working. Day 6 and have had a headache for 3 day and woke and my white of my eye is blood red. Thoughts?

5 Replies
Cllcanada profile image
CllcanadaTop Poster CURE Hero

How long were you on Imbruvica (ibrutinib) for? Someone on Facebook recently reported an eye bleed... you should see an opthamologist as soon as possible to have it checked...

~chris

When I had to stop Idelalisib because the FDA closed the clinical trial, it took three weeks to feel good again. Though we are told the drug stays in the body only half a day, there were clearly lasting residual imbalances to which my body had to adjust when the drug was withdrawn.

I am now in month 13 of Imbruvica. When I stopped for a week for surgery during month 5, I had flu-like symptoms beginning on day 5, with fever, lethargy, and malaise. Even after restarting the drug, it took about 3 weeks to feel good again. Many people report this scenario.

Imbruvica is known to cause bleeds. It's one thing to have occasional blood blisters; another to have a bleed in the eye. Since we are given only one set of eyes during our lifetime, it seems prudent to have it checked out quickly by an ophthalmologist.

Hope your body finds its balance soon, and that you are able to find treatment that works well for you.

karenrge profile image
karenrge in reply to starsafta

my husband had terrible headaches and a rash all over that wouldn't go away He stopped taking it

starsafta profile image
starsafta in reply to karenrge

Unfortunately, a number of people have experienced severe rashes on imbruvica, to the extent that they have had to stop. It's testimony to the mystery of the human body when different side effects and signs of progress show themselves in different people., even as we now have more information about our DNA and cells. Sometimes feels like gambling and hoping for a good return.

MsCLL profile image
MsCLLCLL CURE Hero

I've had blood vessel rupture's in my eyes a few times. Most likely due to dry eyes. Blood vessels rupture more easily with treatment and having CLL. Something to discuss with your care team. Be sure you report everything to your doctors. Your feedback forms a clinical presentation for diagnostics overtime.

You may also like...